Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 267, NWS Jacksonville, FL

August 19, 2000Clinch County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 19, 2000, 9:13 PM EDT for Clinch County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 19, 2000, 9:13 PM EDT (01:13 UTC)
Expired
Aug 19, 2000, 10:00 PM EDT
In force
47 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Clinch County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2000-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2000-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
205 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

763 
WUUS52 KJAX 200115
SVRJAX
GAC065-200200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
913 PM EDT SAT AUG 19 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLINCH COUNTY IN SOUTHEAST GEORGIA

* UNTIL 1000 PM EDT

* AT 913 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES
  NORTHEAST OF HOMERVILLE...MOVING SOUTHWEST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 1000 PM EDT...
  COGDELL AND HOMERVILLE...
  DU PONT...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.

$$
LAT...LON 3100 8265 3117 8270 3112 8297 3089 8294


SHASHY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:40 PM EDT, 7 hours 33 minutes earlier.

Area forecast discussion, Aug 19, 1:40 PM EDT, 7 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
140 PM EDT SAT AUG 19 2000

CURRENT...SATELLITE...SURFACE ANALYSIS...AND RADAR DATA SHOWED THAT
SEVERAL WEAK WAVES HAD DEVELOPED ALONG THE FRONT WHICH EXTENDED
ACROSS SOUTHERN ALABAMA AND SOUTHERN GEORGIA. THIS COMBINED WITH AN
UPPER RIDGE WHICH HAD ITS AXIS ACROSS NORTHERN FLORIDA...HAD SLOWED
THE MOVEMENT OF THE FRONT. THE RIDGE AXIS ALSO ACTED TO INHIBIT THE
CONVECTIVE ACTIVITY ACROSS THE NORTHEASTERN FLORIDA/SOUTHEASTERN
FLORIDA AREA. THE MODELS ARE IN GOOD AGREEMENT AND AGREE THAT THE
CONVECTIVE ACTIVITY SHOULD BEGIN TO PICKUP ACROSS THE AREA LATER
THIS AFTERNOON AND TONIGHT AS THE RIDGE AXIS WEAKENS AND THE FRONT
RESUMES ITS SOUTHWARDS PUSH. MODEL SOUNDINGS SHOW AN INCREASE IN PW.
TO AROUND 2.0 INCHES LATER THIS AFTERNOON AND TONIGHT...AND WITH A
LOW LEVEL EAST TO SOUTHEAST FLOW BEHIND THE FRONT...THEY KEEP PWS.
IN THE 1.75 TO 2.0 INCH RANGE THROUGH MONDAY. FAN AND FWC POPS SO
WILL USE A COMBINATION FOR THIS PACKAGE. WILL GENERALLY GO WITH
CHANCE POPS TONIGHT THROUGH MONDAY. WILL STRESS THUNDERSTORMS
TONIGHT WITH FRONT IN THE AREA...AND GO MORE WITH SHOWERS WITH
EASTERLY FLOW ACROSS THE AREA SUNDAY THROUGH MONDAY. WITH EASTERLY
FLOW EXPECTED...WILL SHAVE A FEW DEGREES OF THE MAX TEMPERATURES AND
GO WITH HIGHS NEAR 90 INLAND AND IN THE MID AND UPPER 80S COASTAL
SUNDAY.

PRELIM
AMG 75/91/70/87 3454
SSI 76/H84/74/83 3554
JAX 76/91/74/89 3554
GNV 73/91/72/89 3535 33

.JAX..
.FL...NONE.
.GA...NONE.

SCOTT

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 8:10 PM EDTSevere Thunderstorm WarningJAXCharlton65 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.